Alert archive / Arkansas / Flash Flood Warnings in 2002

Flash Flood Warning 40, NWS Little Rock, AR

July 19, 2002Independence County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 19, 2002, 7:14 AM CDT for Independence County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2002, 7:14 AM CDT (12:14 UTC)
Expired
Jul 19, 2002, 9:15 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

County Independence County, AR

The radar

The Little Rock radar (KLZK), 125 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2002-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2002-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 191214
FFWLIT
ARC063-191415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
710 AM CDT FRI JUL 19 2002

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  INDEPENDENCE COUNTY IN NORTH CENTRAL ARKANSAS

* UNTIL 915 AM CDT

* AT 710 AM...DOPPLER WEATHER RADAR ESTIMATED THAT SOME AREAS        
  IN INDEPENDENCE COUNTY HAVE RECEIVED IN EXCESS OF TWO INCHES OF    
  RAIN IN THE PAST HOUR. THIS IS IN ADDITION TO THE RAINFALL
  RECEIVED YESTERDAY OVER THE SAME AREA. RADAR ALSO INDICATED THAT 
  MORE HEAVY RAINFALL IS LIKELY OVER THE NEXT FEW HOURS. 
 
&&

MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. DONT CAMP NEAR
STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

LAT...LON 3592 9150 3553 9139 3571 9177 3588 9178
          3592 9154

$$

56

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:45 AM CDT, 3 hours 29 minutes earlier.

Area forecast discussion, Jul 19, 3:45 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 AM CDT FRI JUL 19 2002

.SHORT TERM...MODELS IN GOOD AGREEMENT THIS MORNING WITH SYNOPTIC
SCALE FEATURES. THE AVN IS SLIGHTLY STRONGER EARLY IN THE PERIOD
WITH A SHORTWAVE MOVING THROUGH NORTHEAST ARKANSAS. ANOTHER
DIFFERENCE IS THE AVN BRINGS A SECOND SHORTWAVE ON THE HEELS OF THE
FIRST ONE TONIGHT WHILE THE ETA DOES NOT. FINAL MINOR DIFFERENCE
SHOWS UP IN THE QPF FIELD. WILL GO WITH A BLEND OF THESE MODELS THIS
MORNING.

OVERALL TREND OF THE FORECAST REMAINS IN TACT WITH UPPER LEVEL LOW
INFLUENCING OUR SENSIBLE WEATHER FOR ONE MORE DAY. MODELS CONSISTENT
WITH MOVING A SOMEWHAT STRONG SHORTWAVE AROUND THE BASE OF THE UPPER
LOW. THE WAVE IS PROGGED TO DROP DOWN FROM SOUTHERN MISSOURI THIS
MORNING INTO WESTERN TENNESSEE THIS AFTERNOON. ANOTHER ROUND OF
THUNDERSTORMS SEEMS LIKE A GOOD BET ACROSS THE NORTHEAST WITH MID
LEVEL LAPSE RATES...STABILITY PROFILES...BOUNDARIES ALL OVER THE
PLACE FROM EARLIER CONVECTION AND PERSISTENT COOL POOL ALOFT
SUPPORTING THUNDERSTORMS. CONVECTION ALREADY FIRING UP ACROSS
NORTHEAST ARKANSAS IN VICINITY OF THIS FEATURE. WILL GO HIGHER POPS
IN THIS PART OF THE CWA TODAY. WILL HOLD ON TO MINIMAL POPS TONIGHT
AND EARLY SATURDAY TO ACCOUNT FOR THE SECONDARY WAVE AND THE
PROXIMITY OF THE TROF. HEIGHT RISES STILL FORECAST TO COME IN
SATURDAY AFTERNOON TO FINALLY KICK THE TROF OUT AND TO BEGIN DRYING
US OUT SOME. WILL DO DRY SUNDAY AS RIDGE STRENGTHENS. MAV AND FWC
NUMBERS IN DECENT AGREEMENT AND LOOK REASONABLE AND WILL GENERALLY
BE ACCEPTED.

.EXTENDED...A RATHER QUIET SUMMERTIME PATTERN SHAPES UP WITH ONLY
DIURNAL ACTIVITY POSSIBLE BUT EVEN THAT LOOKS SHAKY AS RIDGE
DOMINATES ONCE AGAIN. ALL PRECIP WILL BE PULLED FROM THE EXTENDED
EXCEPT FOR DAY 6.  EXTENDED AVN SHOWING A STRONG UPPER LEVEL FEATURE
MOVING ACROSS SOUTHERN CANADA AND SUBSEQUENTLY DRAGGING A COLD FRONT
THROUGH THE REGION. IT SEEMS OVER DONE BASED ON BOTH THE CALENDAR
AND STRENGTH OF THE UPPER RIDGE. OTHER MODELS ARE SHOWING A WEAKNESS
DURING THIS TIME FRAME SO IT CAN NOT BE RULED COMPLETELY. GOING
TEMPS LOOK GOOD AS LATEST MOS NUMBERS DOWN A BIT FROM PREVIOUS RUNS
AND ARE NOW MORE IN LINE WITH THE GOING FORECAST.

FCSTID = 56
HRO   88  70  89  69 /  40  30  20   0
LIT   89  73  91  71 /  40  30  20   0
HOT   89  73  91  71 /  40  30  20   0
PBF   90  74  91  72 /  30  20  20   0

.LZK...
AR...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:17 PM CDTSevere Thunderstorm WarningLZKYell28 min
Jul 18, 9:11 PM CDTSevere Thunderstorm WarningLZKGarland34 min
Jul 19, 8:56 AM CDTFlash Flood WarningLZKJackson3 hr
Jul 19, 11:46 AM CDTFlash Flood WarningLZKIndependence, Jackson3 hr
Jul 19, 2:43 PM CDTFlash Flood WarningLZKWoodruff3 hr
Jul 19, 4:00 PM CDTSevere Thunderstorm WarningLZKSaline35 min
Jul 19, 4:34 PM CDTSevere Thunderstorm WarningLZKCleveland31 min
Jul 19, 5:12 PM CDTSevere Thunderstorm WarningLZKLincoln33 min
Jul 19, 5:29 PM CDTFlash Flood WarningLZKCleveland106 min

Nearby

Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.